Resting Heart Rate in the 50's - Arrhythmia Alliance

Arrhythmia Alliance
4,943 members1,705 posts

Resting Heart Rate in the 50's

Marlyj48
Marlyj48

I'm a 50 year old woman diagnosed in 2016 with high blood pressure. I was put on Cardizem 120 mg. Lately my resting heart rate has went from the mid 60's to the mid 50's. This very concerning because I don't know what causing the decrease and my cardiologist doesn't seem too concerned. Please help!

15 Replies
oldestnewest

Hi Marlyj48,

If the decrease in heart rate is causing you to feel unwell physically (suggest you look up the symptoms of Bradycardia/Sick Sinus) and ask to see an Electrophysiologist (EP) cardiologist. (You may already have been seen by one?) An electrologist receives typically three years of general cardiology training and two additional years of electrocardiography training, who are expert in heart rhythm conditions. Cardiologists tend to know more about the plumbing of the heart and EP's the electrics.....

Hope this helps.

Marlyj48
Marlyj48
in reply to Mickey16

I will request my cardiologist to send for me to an electrophysiologist for further answers. I've been feeling unlike myself lately. So this concerns me tremendously. Thank you for responding.

You are very welcome,these betablockers as mine do ,can make you feel quite tired.I am on Bisoprolol.

Does not sound like a worry as this is I am 90% sure is caused by the medication ,as I have been on it and mine was lower than that.

By all means get it checked out or ask the Pharmacist.

I truly believe it's the Cardizem 120 mg that I've been on for over 2 years. I've asked my Cardiologist to take me off but he's insisting I stay on it. Thanks for responding.

Hi, I am 72 and my resting heart rate is between 42 and 50. Low heart rates of this level are apparently not of concern if otherwise you feel fine. Can you climb the stairs with no problem?

Marlyj48
Marlyj48
in reply to badennett

I feel ok but not my best. So I'm thinking the decrease in my resting heart rate is reason why I don't feel my normal. As for climbing steps I have no problem. My cardiologist doesn't think it's a big concern as well. However, I'm going to push to see an electrophysiologist just to make sure. Thanks for responding.

Marlyj 48, I'm 75 and started experiencing dizziness(more than usual) and fatigue last summer. I discovered my pulse was very low, upper 30s to mid 40s. Wound going to ER twice with end result of stopping Diltiazem ER 240mg. Cardiologist had me wear a Holter monitor which disclosed PVCs. He then put me on Flecainide which I wound up stopping due to intolerable side effects. Subsequent visit (incl EKCG) with another Cardiologist specializing in electrical issues showed no PVCs present. I have another Holter monitor scheduled for October to re-evaluate the situation. I'm currently taking 20mg Lisinopril once a day and it seems to be controlling my BP. I encourage you to get a second opinion on stopping Diltiazem. I took for years without any issues, guess it's just another 'getting old' issue. Best wishes, Kurt

Marlyj48
Marlyj48
in reply to MtnMike

My Cardiologist just doesn't seem to understand, yes, Cardizem was working in the beginning because my heart was working harder with extra weight but now I've lost over 120lbs and more physically active therefore I might no longer need to be on this strong medication. Yet he's insisting I continue regardless of sudden change in HR. A second opinion is definitely needed and I will be pushing my primary Dr to recommend someone else. Thank you for responding.

Hidden
Hidden

May be time to consider seeing a new cardiologist. If you want my own personal opinion. I wish you the best of luck !

Rick S.

Marlyj48
Marlyj48
in reply to Hidden

I strongly agree! Thank you for responding and best wishes.

Hidden
Hidden
in reply to Marlyj48

Thank you

you will be fine, ur heart won't stop, i do a lot of sports and my resting goes from 47-53 then i get up from bed and walk around eat etc and goes to 60-70 if ur very concerned just walk and move around and that heart will go up :) weird if u get up and move around and is still in 50's ;)

Marlyj48
Marlyj48
in reply to Crash88

Yes it's pretty weird how this heart muscle works. Thanks for responding!

Hi Marlyj48,

I am a 29 year old who has been dealing with cardiac problems my entire life. I am also an ER nurse so deal with this type of thing frequently. I am on Propanolol 60 mg for PVCs and SVT. I have tried multiple beta blockers, have had three cardiac ablations, and a loop recorder implanted in my chest. I got flown by a helicopter to an ICU when I was 17. My resting heart rate is between 40-50 BPMs. As long as you are asymptotic (not feeling any symptoms such as dizziness lightheaded ness blurry vision) you should be okay. Cardizem directly effects your heart which will lower your blood pressure and in turn lower your heart rate the way it acts on cardiac muscle. If it was prescribed to lower blood pressure/and you don’t feel symptomatic and is working I wouldn’t be alarmed. If you start to feel any symptoms I would suggest talking to your cardiologist and finding a new medication that suits you :)

You may also like...